MAUDE Adverse Event Report: ALLEN MEDICAL SYSTEMS BEACH CHAIR POSITIONER; SUPPORT, PATIENT POSITION

ALLEN MEDICAL SYSTEMS BEACH CHAIR POSITIONER; SUPPORT, PATIENT POSITION
Model Number AR-1627
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Fall (1848)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer has received a replacement device.The device involved in this event is being returned to the manufacturer.Investigation is ongoing.Hillrom will gather additional information on the circumstances that lead to the event.All additional and relevant information that is identified following completion of the investigation will be submitted in a final report.
 
Event or Problem Description
It was reported that during a procedure involving an intubated patient the backboard of a beach chair shoulder positioner broke in half causing the patient to fall backwards.Surgical staff immediately caught the patient leading to no injury/harm and it is additionally noted there was no delay in care from the event.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
On the 30th of june 2022, arthrex, who informed hillrom of this event, communicated that their customer would not be returning this device for repair / evaluation.The beach chair shoulder positioner is designed to position and support the patient¿s head and torso in a variety of surgical procedures included, but not limited to orthopedic surgeries like, rotator cuff, total shoulder, reverse total shoulder, slap repair and other shoulder surgery.These devices are intended to be used by healthcare professionals within the operating room setting.Do not exceed 500 lbs.(226 kg) patient weight.The serial number shows that the device was manufactured in december of 2014.This device was not received for evaluation / repair.Since the device was not returned, the allegation could not be confirmed, and the root cause could not be determined.The most likely root cause of the backboard breaking would be a combination of wear and tear of the device (due to the device being over two years beyond its design life) and customer induced damage.Although there was no patient or caregiver injury or delay in care from the reported event, hillrom considers this a reportable event because of the limited information available on the malfunction and the potential for a serious injury if it had to recur.H3 other text : device not returned by the customer.
 
Event or Problem Description
It was reported that during a procedure involving an intubated patient the backboard of a beach chair shoulder positioner broke in half causing the patient to fall backwards.Surgical staff immediately caught the patient leading to no injury/harm and it is additionally noted there was no delay in care from the event.This report was filed in our complaint handling system as complaint (b)(4).

Brand Name
BEACH CHAIR POSITIONER
Common Device Name
SUPPORT, PATIENT POSITION
Manufacturer (Section D)
ALLEN MEDICAL SYSTEMS
100 discovery way
acton MA 01720
Manufacturer Contact
antonio acquafredda
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key14285572
Report Number3010216206-2022-00003
Device Sequence Number20138978
Product Code CCX
UDI-Device Identifier00888867020214
UDI-Public888867020214
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberAR-1627
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown